Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 55, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 3, 2018, 5:32 PM EDT for Bradford County, Pennsylvania. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2018, 5:32 PM EDT (21:32 UTC)
- Expired
- Sep 3, 2018, 7:30 PM EDT
- In force
- 118 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 70 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:14 PM EDT | FLOOD | 1 N New Albany, PA | WATER AND DEBRIS OVER ROADWAY (ROUTE 220 NEAR WYOMING CASING) |
| Sep 3, 6:23 PM EDT | HEAVY RAIN 1.9 | 4 W New Albany, PA | TOTAL SINCE 2PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WGUS51 KBGM 032132
FFWBGM
PAC015-040030-
/O.NEW.KBGM.FF.W.0055.180903T2132Z-180904T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
532 PM EDT MON SEP 3 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southeastern Bradford County in northeastern Pennsylvania...
* Until 830 PM EDT.
* At 531 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 to 2.5 inches of rain
has already fallen. Additional heavy rain will continue through at
least 630 pm.
* Some locations that will experience flooding include...
Towanda, West Franklin, Wilmot, Hollenback, Wyalusing, Monroe,
Laceyville, New Albany, Overton and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4158 7667 4179 7664 4173 7612 4165 7612
4164 7620 4154 7622
$$
MLJ1 follow-up statement
634
WGUS71 KBGM 032330
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
730 PM EDT MON SEP 3 2018
PAC015-032339-
/O.CAN.KBGM.FF.W.0055.000000T0000Z-180904T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
730 PM EDT MON SEP 3 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BRADFORD COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters are now receding. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4158 7667 4179 7664 4173 7612 4165 7612
4164 7620 4154 7622
$$
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:05 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 3, 4:05 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
405 PM EDT Mon Sep 3 2018
.SYNOPSIS...
Strengthening high pressure has brought hot and humid
conditions to NY and PA, that will last into Wednesday. An
afternoon shower or thunderstorm will be possible each day.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
3 pm update...
Showers and thunderstorms are ongoing. Thunderstorms are being
capped by warm mid levels, but storms are slow moving. Watching
wind gusts and rainfall amounts on radar for possible flooding
and wind damage. Temperatures in the 80s with dewpoints around
70 now. Convection will die this evening as heating fades.
Moisture from the convection combined with high dewpoints,
partly cloudy skies, and light to calm low level winds, valley
fog will form again late tonight. Low temperatures around 70.
On Tuesday surface high pressure centered over southwest Quebec
combined with the upper ridge will suppress convection. Isolated
showers and a few thunderstorms are possible but should be much
less than today. Convection should die quickly in the early
evening.
A weak back door front will knock temperatures down a degree or
two. This is enough to drop apparent temperatures below heat
advisory criteria. Highs mostly 85 to 90 with dewpoints around
70.
Tuesday night, more valley fog likely. Slightly cooler with
lows in the mid and upper 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
400 pm update...
High pressure is expected to continue to dominate the region
Wednesday into Wed night with generally quiet weather and very hot
and humid conditions. Cannot rule out an isolated shower or
thunderstorm in the afternoon though.
Large scale suppression combined with plenty of sun and a very
unseasonably warm and humid air mass will produce temperatures into
the upper 80s and lower 90s. The addition of dew points in the
lower 70s will create heat index values 95 to 100 deg across a good
portion of the central NY and ne PA. A Heat Advisory will likely be
needed in portions of NY...and cannot completely rule out the
potential for HI values over 100 and an Excessive Heat Warning
along the nrn Finger Lakes region.
A cold front will move through the area on Thursday and interact
with the warm and unstable air mass to produce showers and
thunderstorms. Temperatures will still be warm into the early
afternoon across ne PA...into the upper 80s close to 90 in the
Wyoming Valley with dew points in the lower 70s producing heat
indices in the mid to upper 90s. The cooler and drier air will start
to filter in from the nw across central NY in the afternoon...so
temperatures are not expected to be as warm there.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
400 pm update...
A large area of high pressure at the surface and much drier air will
move in from the north behind the front on Friday with mainly quiet
weather conditions and noticeably cooler and drier air into
Saturday. Highs Fri and Sat will reach only into the 70s.
Precipitation chances both days are quite low...but cannot rule out
a stray shower or weak storm in the afternoon.
Low pressure system moves newd into the Great Lakes on Sunday with a
warm front lifting north across PA/NY producing more showers and
storms. Temperatures remain steady in the 70s through the end of the
weekend.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
130 pm update...
Isolated showers and a few thunderstorms developed quickly early
this afternoon. Sites will have MVFR conditions in this with
brief IFR vsbys in heavy rain. Winds could gust to 30 kts. This
threat will continue until around 00z. Outside of this VFR with
west winds at 5 to 10 kts.
Dense fog is expected to form at KELM again Tuesday morning,
with IFR conditions likely. 2sm from 06 to 1330z then near
airport minimums 8 to 12z. Patchy light fog may also bring MVFR
visibilities to the majority of the other terminals. Winds light
and variable tonight and Tuesday. Predominant direction should
be northwest.
Outlook...
Tuesday afternoon and Wednesday...Mainly VFR. May see
restrictions in showers and storms in the afternoon/evening.
Also, possible restrictions in early morning fog.
Thursday through Friday...Restrictions possible in showers and
thunderstorms with a cold front.
Saturday...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ009-015>018-
023>025-036-037-044-055-056.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...TACHazardous weather outlook, Sep 3, 3:49 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 349 PM EDT Mon Sep 3 2018 NYZ022-045-046-057-062-PAZ038>040-043-044-047-048-072-042000- Steuben-Chenango-Otsego-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 349 PM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot, humid weather will continue through Wednesday, with apparent temperatures in the mid to upper 90s. A heat advisory may be required on Wednesday. From Thursday to Sunday, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-023>025-036-037-044-055-056-042000- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-Broome- 349 PM EDT Mon Sep 3 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot, humid weather will continue through Wednesday, with apparent temperatures in the mid to upper 90s. Another heat advisory may be required on Wednesday. From Thursday to Sunday, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 3, 3:44 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLOOD ELMIRA 42.09N 76.81W
09/03/2018 CHEMUNG NY PUBLIC
SOME MINOR FLOODING ON SOME UNDERPASSES IN AREA.
&&
BJGSpecial weather statement, Sep 3, 3:46 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
346 PM EDT MON SEP 3 2018
NYZ037-032030-
Southern Oneida NY-
346 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL ONEIDA COUNTY UNTIL
430 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stittville, or 8 miles northwest of Utica, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rome, Trenton, Deerfield, Floyd, Whitesboro, New York Mills,
Yorkville, Oriskany, Holland Patent and Barneveld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4327 7516 4325 7515 4326 7514 4324 7512
4323 7509 4323 7508 4322 7507 4311 7517
4312 7546 4327 7548 4329 7515
TIME...MOT...LOC 1945Z 266DEG 20KT 4320 7532
MJMSpecial weather statement, Sep 3, 4:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Binghamton NY
430 PM EDT MON SEP 3 2018
NYZ055-056-PAZ038-039-032130-
Tioga NY-Broome NY-Susquehanna PA-Bradford PA-
430 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...BROOME...TIOGA...NORTHWESTERN
SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES UNTIL 530 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tioga Center, or near Owego, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Barton, Kirkwood, Sayre,
Conklin, Maine and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons outdoors should consider seeking sturdy shelter until this
storm passes.
&&
LAT...LON 4193 7601 4193 7647 4203 7655 4217 7653
4229 7585 4225 7584 4225 7575 4221 7564
4220 7564 4220 7560 4217 7553 4198 7551
TIME...MOT...LOC 2029Z 262DEG 31KT 4209 7637
MJMLocal storm report, Sep 3, 4:33 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
433 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLOOD NEW ALBANY 41.60N 76.44W
09/03/2018 BRADFORD PA SOCIAL MEDIA
WATER OVER THE ROADWAY ON FRENCH CREEK ROAD AND
LADDSBURG HILL.
&&
BJGLocal storm report, Sep 3, 4:51 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG WOODGATE 43.52N 75.15W
09/03/2018 ONEIDA NY SOCIAL MEDIA
TREES AND WIRES DOWN ON BEAR CREEK ROAD IN WOODGATE
AREA.
&&
BJGSpecial weather statement, Sep 3, 5:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
516 PM EDT MON SEP 3 2018
PAZ039-032200-
Susquehanna PA-
516 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...SUSQUEHANNA COUNTY UNTIL 600 PM
EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Friendsville, or 8 miles northwest of Montrose, moving east at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rush, Jackson, Susquehanna Depot, Montrose, Dimock, Harford,
Hallstead, New Milford, Great Bend and Hop Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds or outdoors should seek sturdy shelter until
this storm passes.
&&
LAT...LON 4172 7595 4178 7613 4200 7610 4200 7563
4181 7556 4169 7564
TIME...MOT...LOC 2115Z 284DEG 28KT 4190 7601
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:57 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 2 hr |
| Sep 3, 2:30 PM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 93 min |
| Sep 3, 4:01 PM EDT | Areal Flood Advisory | BGM | Bradford, Wyoming | 119 min |
| Sep 3, 5:16 PM EDT | Special Weather Statement | BGM | Susquehanna | 44 min |
| Sep 3, 5:58 PM EDT | Areal Flood Advisory | BGM | Wyoming | 2 hr |
| Sep 3, 6:38 PM EDT | Special Weather Statement | BGM | Lackawanna | 52 min |
| Sep 3, 7:19 PM EDT | Special Weather Statement | BGM | Luzerne | 41 min |
| Sep 3, 7:34 PM EDT | Special Weather Statement | BGM | Pike | 41 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.